Login Home Annual Meeting Journal of Behavioral Data Science Members

Action disabled: source
jbds:v1n1:p4

Semiparametric Bayesian Methods in Growth Curve Modeling for Nonnormal Data Analysis

Xin Tong* [Contact author]
University of Virginia, USA
xt8b@virginia.edu

Abstract: Semiparametric Bayesian methods have been proposed in the literature for growth curve modeling to reduce the adverse effect of having nonnormal data. The normality assumption of measurement errors in traditional growth curve models was replaced by a random distribution with Dirichlet process mixture priors. However, both the random effects and measurement errors are equally likely to be nonnormal. Therefore, in this study, three types of robust distributional growth curve models are proposed from a semiparametric Bayesian perspective, in which random coefficients or measurement errors follow either normal distributions or unknown random distributions with Dirichlet process mixture priors. Based on a Monte Carlo simulation study, we evaluate the performance of the robust models and demonstrate that selecting an appropriate model for practical data analyses is very important, by comparing the three types of robust distributional models as well as the traditional growth curve models with the normality assumption. We also provide a straightforward strategy to select the appropriate model.

Keywords: Semiparametric Bayesian methods • Growth curve modeling • Robust analysis • Dirichlet process mixture

DOI: https://doi.org/10.35566/jbds/v1n1/p4

Fulltext: Read online

PDF: v1n1p4.pdf

Citation: (APA style) Tong, X. (2021). Semiparametric Bayesian Methods in Growth Curve Modeling for Nonnormal Data Analysis. Journal of Behavioral Data Science, 1(1), 53–84. https://doi.org/10.35566/jbds/v1n1/p4

BibTex format:

@Article{Tong2021,
  author    = {Xin Tong},
  journal   = {Journal of Behavioral Data Science},
  title     = {Semiparametric Bayesian Methods in Growth Curve Modeling for Nonnormal Data Analysis},
  year      = {2021},
  month     = {may},
  number    = {1},
  pages     = {53--84},
  volume    = {1},
  doi       = {10.35566/jbds/v1n1/p4},
  publisher = {International Society for Data Science and Analytics},
}


ISDSA About Membership Academy Jobs at ISDSA Privacy ISDSA Press About Journal of Behavioral Data Science Books Annual Meeting Current Meeting Donate ISDSA is an exempt organization under section 501(c)(3) of the Internal Revenue Code. To make tax deductible contribution for the growth of ISDSA, click here.